MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH
Catalog Number 1200710
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the phasix st mesh was protruding through the patient's abdomen about 2 months post-implant.As reported, the surgeon "did not feel there was anything wrong with the mesh"; however, based on the information available, no conclusions can be made.Extrusion is a known inherent risk of surgery/use of the device and is listed as a possible complication in the adverse reactions section of the instructions-for-use supplied with the device.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of 220 units released for distribution in november 2021.Note, the date of event is provided as an estimate based on the information provided.Not returned - remains implanted.
 
Event or Problem Description
As reported, the patient was implanted with a bard/davol phasix st mesh for a ventral hernia repair on (b)(6) 2022.As reported, about 2 months post-implant, the mesh was noted to be protruding from the abdomen.As reported, the surgeon "did not feel there is anything wrong with the phasix st mesh, just the patient's fascia".As reported, the surgeon decided to debride the wound and will continue to monitor the patient.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key15340057
Report Number1213643-2022-00613
Device Sequence Number12517698
Product Code OWT
UDI-Device Identifier00801741095337
UDI-Public(01)00801741095337
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2023
Device Catalogue Number1200710
Device Lot NumberHUFW0277
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/12/2022
Initial Report FDA Received Date09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown